Welcome to Healing Well and the A & P Forum. We are so happy to have you with us.
This is a great place to come to find support and share of information.
I feel with the many different meds and large doses you have been taking that it is really best to work with a physician to figure out the best weaning method for which med you want to decrease or eliminate. No, stopping a benzo cold turkey after 4 years is not a best of practice decision by any physician. You say you were at 8 mgs on the Klonopin...........that is a high dose.
I have weaned off several meds and slow wean has been best for me. I was on Ativan 4 mg and switch to Valium for the weaning.
Please talk to your physician and explain you want to wean off slowly.
Again a Warm welcome.
Thanks for your response!!!
Sure, of course I will go by his prescription. I guess as a patient one does not know if a dose is a high dose or possible symptoms until you talk about it. I think different doctors in certain parts of thecountry or in the city and I live in a small city, kind of do the same thing and that is why I wanted feedback to educate myself. I did not know that about valium. My doctor is always open to my thoughts on meds etc.
yes, you are correct 8mg was too high, he said that was the most I could take in 24 hours, so he said sometimes take 6mg at night and 2mg day.
I think it was stopped completely at 4mg and oh the partner said, oh yes that is what is causing the heebe jeebies and she said you can hve seizures is a risk and I had to take cogentin which calmed the hebbe jeebes for 3 days only. I have never taken cogentin and it is not for my diagnosis just to help with the symptoms and she put me back on Klonipin 4mg a night.
It is so hard to come off the meds and makes you wish you had not taken them. I was having a lot of trouble sleeping, getting to sleep.
What kind of side effects do you get coming down from neurontin. ? What is ordinarily the usually or say average dose at night time?
Also, pregablin spelling may be wrong, is that in the same class of neurontin? Does it have any other benefit?
I live in a very rural state information is helpful as to usually dose and I certainly understand to follow my doctor. thanks bunches!!
Thanks for your input. klonipin .5 4 times a day is 2mg total. So, I am at 3mg now and stable with that one for now.
What dose where you on when you dropped the seroquel? about how long were you on it?
Did you have any side effects. Of course and read earlier I will go by my doctor.
I don't and never had any racing heart from them. For Instance, in a depressed anonymous group I went to the hospital here had someone on seroquel 800mg a day! His partner said he was so wacked out and did not help. I thought good grief and that shrink is a hospitalist, meaning only sees inpatients.
I have never been an inpatient for anything, psych disorder. I did have a hysterectomy at 36 and was very anxious and the dose went up.
It is so hard to make good friends, healthy friends
I am not a prefessional but I will attempt to share some information, ok :)
Klonopin: The initial dose for adults with panic disorder is 0.25 mg bid. An increase to the target dose for most patients of 1 mg/day may be made after 3 days. The recommended dose of 1 mg/day is based on the results from a fixed dose study in which the optimal effect was seen at 1 mg/day. Higher doses of 2, 3 and 4 mg/day in that study were less effective than the 1 mg/day dose and were associated with more adverse effects. Nevertheless, it is possible that some individual patients may benefit from doses of up to a maximum dose of 4 mg/day, and in those instances, the dose may be increased in increments of 0.125 to 0.25 mg bid every 3 days until panic disorder is controlled or until side effects make further increases undesired. To reduce the inconvenience of somnolence, administration of one dose at bedtime may be desirable. Reference: PDR 7th Edition
Hope this is some help to you. Take care and keep posting. Gentle Hugs.
Thanks a bunch for the site ! That is very useful!
That is awful about the neurontin and sure was scarey for you. I discovered that the neurontin dose was high only because I called a center at Duke and someone there said it was high, a therapist. I did not know it was high dose but I do not live near Duke and in this area that is the dosage that is common. kind of interesting.
I did not know that clonipin was the equivlent to valium in the dosages. I am glad I am at 3mg.! That was so helpful. When I saw a nuerologist and he ordered an mri since claustraphobic he said I'll give you something. I said I am already on something, he was like 4mg that is alot. I said it used to be 6mg at bed time! He said 4mg is still a lot and he let my shrink order the meds.
The problem is that you develop a physical dependence and you just have to go higher to get relief.
So, I of course, always talk to him about things and he is wonderful and knows his stuff. It is nice to hear from others that take it and their experiences since meds these days is a part of treatment of depression and can affect your depression.
So thank you very much...
Wen, my shrink is helping me taper my meds, it is nice to hear and learn from others your experiences and feelings since compliance is very important. I was diagnosed with Fibromyalgia too. Do you take pain medicine for the fibro? Have you ever tried seroquel. It is very sedating and I did not like it for awhile but it does help. That is the one I am working on, w/ my shrink as well to lower the dose and I am toggling between 200 to 250 to max of 300mg at night only.
I always feel so emotionally at night, it seems to hit me the hardest, then. I cry so often at bedtime and I have tried everything, tapes, tv, cd's eye mask everything!
That is why I am on the dosages I am on. Does anyone feel the same way and how can I cope with feelings of sadness at night. What helps others? Any tips or insight to anything is appreciated.
I am glad things are better for you and the responses you have received are great.
Plese keep posting. Your family here.
Your Welcome. Always glad when I can be helpful.